MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 GROSHONG NXT 5F DL REVERSE TAPER; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS

C.R. BARD, INC. (BASD) -3006260740 GROSHONG NXT 5F DL REVERSE TAPER; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Model Number 7927505
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/11/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has not been returned to the manufacturer for evaluation.A lot history review (lhr) review is not possible, as no manufacturing lot number has been provided by the complainant.Device not returned for evaluation.
 
Event or Problem Description
It was reported that the patient had a groshong catheter implanted on (b)(6) 2020.The catheter was secured by several dressing, and the catheter oart which was not secured by them found to be broken and leakage was found on (b)(6) 2020.There was no reported patient injury.
 
Event or Problem Description
 
Additional Manufacturer Narrative
H11: section a through f the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The following were reviewed as part of this investigation: patient severity, trend analysis, applicable previous investigation(s), sample (if available), and applicable fmea documents.Based on a review of this information, the following was concluded: the complaint of a leaking catheter was confirmed; however, the root cause was not identified.The product returned for evaluation was one 5fr d/l groshong catheter.Usage residues were observed throughout the sample and a statlock was attached to the suture wings.The sliding suture wing was positioned between the 29cm and 31cm depth markings.A longitudinally aligned split was observed between the 43cmd and 44cm depth markings.An attempt to infuse water through the sample using a 12ml syringe revealed the white-luered lumen to be patent to infusion and aspiration with no observed leaks.When flushing the red-luered lumen, a leak was observed at the leak site.The lumen was fully occluded by blood products distal of the split.Microscopic inspection of the split revealed inward curving edges.Material discoloration was observed in the vicinity of the split.The inward curving edges were indicative of material wear contributing to the observed leak; however, the short reported duration between device placement and leak formation suggested that an additional unidentified factor(s) may have contributed.Consequently this complaint is confirmed as ¿cause unknown¿ at this time.H3 other text : evaluation findings are in section h.11.

Brand Name
GROSHONG NXT 5F DL REVERSE TAPER
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
MDR Report Key11140490
Report Number3006260740-2020-21232
Device Sequence Number2841122
Product Code LJS
UDI-Device Identifier00801741035401
UDI-Public(01)00801741035401
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K023374
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/03/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number7927505
Device Catalogue Number7927505
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/19/2021
Initial Date Received by Manufacturer 12/14/2020
Supplement Date Received by Manufacturer03/03/2021
Initial Report FDA Received Date01/08/2021
Supplement Report FDA Received Date03/25/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;